Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Aberdeen, SD

June 21, 20134 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 21, 2013, 11:45 AM CDT for 4 counties in South Dakota. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 11:45 AM CDT (16:45 UTC)
Expired
Jun 21, 2013, 12:45 PM CDT
In force
60 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD

The radar

The Rapid City radar (KUDX), 189 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:55 AM CDTTSTM WND GST 68Murdo, SDREPORTED BY MESONET STATION IN MURDO
Jun 21, 12:00 PM CDTTSTM WND GST 608 E Murdo, SD
Jun 21, 12:00 PM CDTHAIL 1Murdo, SD
Jun 21, 12:39 PM CDTTSTM WND GST 7513 N Vivian, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 9:09 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS53 KABR 211645
SVRABR
SDC065-075-085-117-211745-
/O.NEW.KABR.SV.W.0049.130621T1645Z-130621T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...
  JONES COUNTY IN CENTRAL SOUTH DAKOTA...
  NORTHWESTERN LYMAN COUNTY IN CENTRAL SOUTH DAKOTA...
  SOUTHERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 1245 PM CDT/1145 AM MDT/

* AT 1140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM VAN METRE TO MURDO TO 10 MILES SOUTHWEST OF WHITE
  RIVER...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VAN METRE AROUND 1150 AM CDT.
  DRAPER AROUND 1155 AM CDT.
  WENDTE AROUND 1105 AM MDT.
  VIVIAN AROUND 1215 PM CDT.
  PRESHO AROUND 1240 PM CDT.

THIS WARNING INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 175 AND 226.

THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 99 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4371 10024 4369 10029 4373 10036 4371 10047
      4376 10059 4371 10068 4371 10073 4381 10093
      4385 10107 4416 10105 4417 10113 4436 10025
      4398 9998 4369 10014 4370 10019 4368 10022
TIME...MOT...LOC 1645Z 253DEG 28KT 4415 10083 4384 10062
          4347 10082

HAIL...1.50IN
WIND...60MPH

$$
DORN
3 follow-up statements
914 
WWUS53 KABR 211700
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1200 PM CDT FRI JUN 21 2013

SDC065-075-085-117-211745-
/O.CON.KABR.SV.W.0049.000000T0000Z-130621T1745Z/
LYMAN SD-HUGHES SD-JONES SD-STANLEY SD-
1200 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
STANLEY...JONES...WEST CENTRAL HUGHES AND NORTHWESTERN LYMAN COUNTIES
UNTIL 1245 PM CDT/1145 AM MDT/...

AT 1058 AM MDT/1158 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM WENDTE TO DRAPER TO 5 MILES SOUTHEAST OF WHITE
RIVER...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WENDTE AROUND 1105 AM MDT.
  VIVIAN AROUND 1220 PM CDT.
  PRESHO AROUND 1240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4371 10024 4369 10029 4373 10036 4371 10047
      4376 10059 4371 10068 4371 10073 4381 10093
      4385 10107 4416 10105 4417 10113 4436 10025
      4398 9998 4369 10014 4370 10019 4368 10022
TIME...MOT...LOC 1659Z 253DEG 28KT 4418 10068 4387 10048
          4350 10068

HAIL...1.75IN
WIND...70MPH

$$
DORN
108 
WWUS53 KABR 211716
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1216 PM CDT FRI JUN 21 2013

SDC065-075-085-117-211745-
/O.CON.KABR.SV.W.0049.000000T0000Z-130621T1745Z/
LYMAN SD-HUGHES SD-JONES SD-STANLEY SD-
1216 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
STANLEY...JONES...WEST CENTRAL HUGHES AND NORTHWESTERN LYMAN COUNTIES
UNTIL 1245 PM CDT/1145 AM MDT/...

AT 1112 AM MDT/1212 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES EAST OF WENDTE TO VIVIAN TO 9 MILES
NORTHWEST OF WOOD...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VIVIAN AROUND 1225 PM CDT.
  PRESHO AROUND 1245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4371 10024 4369 10029 4373 10036 4371 10047
      4376 10059 4371 10068 4371 10073 4381 10093
      4385 10107 4416 10105 4417 10113 4436 10025
      4398 9998 4369 10014 4370 10019 4368 10022
TIME...MOT...LOC 1716Z 253DEG 28KT 4424 10047 4398 10033
          4361 10053

HAIL...1.75IN
WIND...70MPH

$$
DORN
604 
WWUS53 KABR 211736
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1236 PM CDT FRI JUN 21 2013

SDC065-075-085-117-211745-
/O.CON.KABR.SV.W.0049.000000T0000Z-130621T1745Z/
LYMAN SD-HUGHES SD-JONES SD-STANLEY SD-
1236 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STANLEY...EASTERN JONES...WEST CENTRAL HUGHES AND NORTHWESTERN LYMAN
COUNTIES UNTIL 1245 PM CDT/1145 AM MDT/...

AT 1230 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF FORT PIERRE TO 8 MILES NORTHEAST
OF VIVIAN TO 11 MILES NORTHEAST OF WOOD...MOVING EAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...A TRAINED WEATHER SPOTTER REPORTED 60 MPH THUNDERSTORM WIND
         GUSTS 8 MILES EAST OF MURDO AT NOON CDT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRESHO AROUND 1245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4371 10024 4369 10029 4373 10036 4371 10047
      4376 10059 4429 10059 4436 10025 4398 9998
      4369 10014 4370 10019 4368 10022
TIME...MOT...LOC 1734Z 253DEG 28KT 4427 10028 4401 10014
          4364 10035

HAIL...1.25IN
WIND...60MPH

$$
DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:00 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 21, 11:00 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CDT FRI JUN 21 2013

.UPDATE...
UPDATED THE FORECAST THIS MORNING TO INCREASE POPS AND HAVE ADDED
SEVERE MENTION AS WELL. A VERY LARGE SEVERE STORM HAS BEEN ONGOING
JUST SOUTH OF INTERSTATE 90 IN RAPID CITYS CWA. THIS STORM SHOULD
REACH WESTERN JONES COUNTY WITHIN THE NEXT HOUR. ADDITIONAL
CONVECTION IS ALSO DEVELOPING ALONG AND NORTH OF A WARM EML WHICH
STRETCHES FROM NEAR KHON TO KPIR. GENERALLY EXPECTING AN INCREASE
IN CONVECTIVE COVERAGE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALONG POSSIBLE.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
CURRENT WATER VAPOR IMAGERY SHOWS THE UPPER LOW SPINNING OVER THE
NORTHWEST CONUS...WITH SOUTHWEST FLOW OVER THE NORTHERN PLAINS.
THE LOW WILL CONTINUE TO ROTATE AROUND...BECOMING POSITIVELY TILTED
AND EJECTING ENERGY INTO THE NORTHERN PLAINS TODAY. INDIVIDUAL
WAVES OF ENERGY ARE NOT EASILY LOCATED IN THIS MORNINGS WATER
VAPOR IMAGERY...AND MODELS DO HAVE SOME TIMING DIFFERENCES WITH
THESE WAVES TODAY. THE NAM IN PARTICULAR...SEEMS TO BE THE
OUTLIER...SUGGESTING SHORTWAVE ENERGY WILL INITIATE A THUNDERSTORM
COMPLEX THIS MORNING...AND TRACK IT EAST ACROSS THE STATE.
ALTHOUGH THIS DIFFERENCE HAS INTRODUCED SOME FORECASTER
UNCERTAINTY...HAVE TRENDED THE FORECAST TO A MAJORITY OF THE OTHER
MODELS WHICH SUGGEST THAT MOST CONVECTION WILL HOLD OFF UNTIL THIS
AFTERNOON...AND WILL BE ABLE TO TAP INTO THE VERY UNSTABLE
AFTERNOON AIRMASS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE
SURFACE FEATURES HOWEVER. THE CURRENT SURFACE ANALYSIS SHOWS THE LOW
CENTER IN NORTHEAST COLORADO WITH A SURFACE TROUGH EXTENDING
ACROSS NEBRASKA AND INTO EASTERN SOUTH DAKOTA. THIS SYSTEM WILL
INTENSIFY WITH THE SURFACE BOUNDARY/WARM FRONT PUSHING BACK TO THE
NORTH...AND WILL BE DRAPED ACROSS SOUTH DAKOTA BY THIS AFTERNOON.
A VERY UNSTABLE ENVIRONMENT WILL BE IN PLACE...WITH BOUNDARY LAYER
DEWPOINTS IN THE UPPER 60S TO LOW 70S...ML CAPE VALUES RISING TO
OVER 3000 J/KG AND VERY STEEP MID LEVEL LAPSE RATES. THE SHEAR
PROFILES ARE ALSO VERY SUPPORTIVE...WITH 40 TO 50 KTS OF 0-6 KM
SHEAR...AND A NICELY CURVED HODOGRAPH. COMPOSITE PARAMETERS
/SCP...SIG SEVERE...ETC/ ALSO CONFIRM THE UNSTABLE ENVIRONMENT THAT
WILL BE IN PLACE TODAY. AT THIS TIME MODELS ARE NOT INDICATING A
SUPER STRONG CAP OVER OUR REGION EITHER...ALTHOUGH PERHAPS
SOUTHEAST SOUTH DAKOTA MY BE TOO CAPPED WITH 700 MB TEMPERATURES
RISING TO AROUND 14C...WITH THE 700 TEMPERATURES GRADIENT
WEAKENING TO AROUND 7 OR 8 C ACROSS OUR NORTHWEST CWA. THE
LIMITING FACTOR TO ALL OF THIS IS THAT MODELS ARE HINTING AT THE
POSSIBILITY OF A STRATUS DECK MOVING OVER THE REGION...WHICH MAY
INHIBIT DAYTIME HEATING. BUT...OVERALL FORECASTER CONFIDENCE IN
SEVERE STORMS OCCURRING TODAY IS PRETTY HIGH. ALL SEVERE WEATHER
THREATS ARE POSSIBLE...INCLUDING HEAVY RAIN /WHICH HAS BECOME AN
ISSUES FOR THE NORTHEAST CWA AS OF LATE/. PWATS ARE EXCEEDING 1.5
INCHES /ANOMALOUSLY HIGH FOR THIS TIME OF THE YEAR/...AND
THEREFORE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z SATURDAY.

THE UPPER LOW BECOMES NEGATIVELY TILTED BY SATURDAY
AFTERNOON...AND THE SURFACE LOW CONTINUES TO MOVE NORTHEAST. AN
INVERTED TROUGH WILL BE SITUATED ACROSS THE CWA...AND ANOTHER
ROUND OF THUNDERSTORMS IS LIKELY. 700 MB TEMPERATURES WILL BE
INCREASING HOWEVER...SO PERHAPS A STRONGER CAP TO BREAK ON
SATURDAY...BUT ANOTHER VERY GOOD SET UP FOR SEVERE WEATHER. THE
LOW PRESSURE SYSTEM FINALLY SHOWS SIGNS OF EXITING THE REGION ON
SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE EXTENDED. THE
PERIOD OPENS WITH SFC HIGH PRESSURE OVER THE REGION. ABUNDANT
MOISTURE LEFT OVER FROM THE WEEKEND SYSTEM WILL LIKELY NEED TO BE
CONSIDERED IN FUTURE FORECASTS FOR STRATUS OR FOG POSSIBILITIES
SUNDAY NIGHT.

ON MONDAY YET ANOTHER AREA OF LOW PRESSURE BEGINS TO MOVE OFF THE
ROCKIES. A WARM FRONT OVER THE SD/NE BORDER WILL HELP TO KICK OFF
SOME THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY NIGHT.
SHOWERS/STORMS MAY LINGER ACROSS THE ND/SD BORDER AS THE LOW AND
ITS ASSOCIATED WARM FRONT PUSH NORTH TUESDAY AND TUESDAY NIGHT. AS
THE UPPER LOW MOVES ACROSS SOUTHERN CANADA/NORTHERN ND/MN ON
WEDNESDAY MOST PRECIP WILL REMAIN TO THE NORTH AND EAST OF THIS
CWA.

TEMPERATURES WILL REMAIN AT OR ABOVE AVERAGE WITH HIGHS MAINLY IN
THE MID TO UPPER 80S. BEHIND THE UPPER LOW AT THE END OF THE WEEK HIGHS
WILL FALL TO AROUND 80.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

IFR CIGS AT KPIR ARE EXPECTED TO LIFT BY 15Z. THE SAME
SYSTEM THAT HAS BEEN AFFECTING THE REGION WILL CONTINUE TO ONLY
SLOWLY MOVE EAST. SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN LATE FRIDAY AFTERNOON AND FRIDAY EVENING AND MOVE FROM WEST
TO EAST ACROSS THE STATE BEGINNING AFTER 21Z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BROWN-DAY-GRANT-
     MARSHALL-ROBERTS.

MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...SD
SHORT TERM...SERR
LONG TERM...WISE
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 21, 5:08 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
508 AM CDT FRI JUN 21 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
508 AM CDT FRI JUN 21 2013 /408 AM MDT FRI JUN 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ALL THE INGREDIENTS WILL BE IN PLACE FOR SEVERE THUNDERSTORMS
TODAY. STORMS ARE EXPECTED TO DEVELOP NORTH OF A WARM FRONT AND
TRACK FROM WEST TO EAST ACROSS THE REGION. LARGE HAIL...STRONG
WINDS...HEAVY RAIN AND TORNADOES ARE ALL POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY ON
SATURDAY BEFORE THE LOW PRESSURE SYSTEM MOVES OUT OF THE REGION ON
SUNDAY. THE ACTIVE WEATHER PATTERN CONTINUES INTO NEXT WEEK
HOWEVER...WITH ADDITIONAL CHANCES FOR THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

SERR

In the hours before

Local storm report, Jun 21, 6:18 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
618 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     3 SSW WHEATON           45.77N  96.53W
06/20/2013  M67 MPH          TRAVERSE           MN   ASOS

&&

EVENT NUMBER ABR1300553

NWS
Local storm report, Jun 21, 9:39 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
939 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      3 W CLAIRE CITY         45.86N  97.16W
06/21/2013                   ROBERTS            SD   EMERGENCY MNGR

            WATER OVER HIGHWAY 25 RELAYED BY EM FROM CLAIRE CITY
            FIRE CHIEF

&&

EVENT NUMBER ABR1300554

WFO ABR
Local storm report, Jun 21, 9:41 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
941 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     5 E ALBEE               45.05N  96.45W
06/21/2013  E70 MPH          GRANT              SD   PUBLIC

            ESTIMATED 60 TO 70 MPH WIND GUSTS INCLUDING MINOR BARN
            AND MACHINE SHED ROOF DAMAGE

&&

EVENT NUMBER ABR1300555

WFO ABR
Local storm report, Jun 21, 9:42 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
942 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 SW POLLOCK            45.89N 100.30W
06/20/2013  E1.00 INCH       CAMPBELL           SD   PUBLIC

            MOSTLY DIME SIZE HAIL WITH A FEW THE SIZE OF QUARTERS

1150 PM     TSTM WND GST     3 SSW WHEATON           45.77N  96.53W
06/20/2013  M67 MPH          TRAVERSE           MN   ASOS

1230 AM     FLASH FLOOD      3 W CLAIRE CITY         45.86N  97.16W
06/21/2013                   ROBERTS            SD   EMERGENCY MNGR

            WATER OVER HIGHWAY 25 RELAYED BY EM FROM CLAIRE CITY
            FIRE CHIEF

0145 AM     TSTM WND GST     5 E ALBEE               45.05N  96.45W
06/21/2013  E70 MPH          GRANT              SD   PUBLIC

            ESTIMATED 60 TO 70 MPH WIND GUSTS INCLUDING MINOR BARN
            AND MACHINE SHED ROOF DAMAGE

&&

EVENT NUMBER ABR1300552 ABR1300553 ABR1300554 ABR1300555

WFO ABR
Special weather statement, Jun 21, 10:07 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1007 AM CDT FRI JUN 21 2013

SDZ033>035-045-048-211600-
HUGHES-JONES-LYMAN-STANLEY-SULLY-
1007 AM CDT FRI JUN 21 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JONES...NORTHWESTERN HUGHES...NORTHWESTERN LYMAN...SOUTHEASTERN
STANLEY AND SOUTHWESTERN SULLY COUNTIES UNTIL 1100 AM CDT/1000 AM
MDT/...

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF WENDTE...OR 12 MILES SOUTHWEST
OF FORT PIERRE...MOVING NORTHEAST AT 20 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE FORT PIERRE...PIERRE...OAHE
MISSION REC AREA...WEST SHORE REC AREA...OVERLOOK REC AREA...
ROSSEAU...SPRING CREEK REC AREA...OKOBOJO CREEK REC AREA...GREY
GOOSE...COW CREEK REC AREA AND CANNING.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY
AFTERNOON/300 PM MDT FRIDAY AFTERNOON/ FOR CENTRAL SOUTH DAKOTA.

&&

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:06 PM CDTSevere Thunderstorm WarningABRDewey54 min
Jun 20, 8:32 PM CDTSevere Thunderstorm WarningABRCampbell43 min
Jun 20, 11:59 PM CDTFlash Flood WarningABRRoberts6 hr
Jun 21, 1:39 AM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Hamlin51 min
Jun 21, 10:48 AM CDTSevere Thunderstorm WarningABRJones57 min
Jun 21, 12:03 PM CDTSevere Thunderstorm WarningABRCorson27 min
Jun 21, 12:25 PM CDTSevere Thunderstorm WarningABRHughes, Lyman, Stanley, Sully65 min
Jun 21, 12:35 PM CDTSevere Thunderstorm WarningABRCorson40 min
Jun 21, 12:45 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand, Hughes, Hyde, Jones, Lyman and 1 more60 min
Jun 21, 12:55 PM CDTSevere Thunderstorm WarningABRHand, Hughes, Hyde, Sully65 min
Jun 21, 12:59 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Spink61 min
Jun 21, 1:25 PM CDTTornado Warning Tornado observedABRSpink35 min
Jun 21, 1:33 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Hyde57 min
Jun 21, 1:45 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand, Hyde, Spink45 min
Jun 21, 1:52 PM CDTTornado WarningABRHand, Spink23 min
Jun 21, 1:57 PM CDTSevere Thunderstorm WarningABRSpink48 min
Jun 21, 2:01 PM CDTFlash Flood WarningABRSpink6 hr
Jun 21, 2:03 PM CDTTornado WarningABRSpink27 min
Jun 21, 2:09 PM CDTSevere Thunderstorm WarningABRClark, Codington51 min
Jun 21, 2:11 PM CDTTornado WarningABRHand, Spink19 min
Jun 21, 2:12 PM CDTTornado WarningABRSpink33 min
Jun 21, 2:18 PM CDTFlash Flood WarningABRFaulk, Hand, Hyde, Spink6 hr
Jun 21, 2:38 PM CDTTornado WarningABRClark, Spink37 min
Jun 21, 2:44 PM CDTSevere Thunderstorm WarningABRClark, Spink61 min
Jun 21, 2:58 PM CDTTornado Warning Tornado observedABRClark, Spink32 min
Jun 21, 3:21 PM CDTTornado Warning Tornado observedABRClark, Hamlin24 min
Jun 21, 3:26 PM CDTTornado Warning Tornado observedABRClark34 min
Jun 21, 3:33 PM CDTSevere Thunderstorm WarningABRClark, Codington, Hamlin42 min
Jun 21, 3:41 PM CDTTornado WarningABRCodington, Deuel, Hamlin34 min
Jun 21, 3:43 PM CDTTornado WarningABRClark, Codington, Deuel, Hamlin32 min
Jun 21, 3:56 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Hamlin64 min
Jun 21, 4:33 PM CDTFlash Flood WarningABRCodington6 hr
Jun 21, 4:40 PM CDTSevere Thunderstorm WarningABRCodington, Grant50 min
Jun 21, 4:49 PM CDTSevere Thunderstorm WarningABRGrant, Roberts41 min
Jun 21, 5:12 PM CDTSevere Thunderstorm WarningABRGrant, Roberts48 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.